MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM454515
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), complications associated with use of the gore® tag® thoracic endoprosthesis may include but are not limited to dissection and reoperation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, the patient underwent an endovascular procedure utilizing a gore® tag® conformable thoracic stent graft with active control system.On january 26, 2024, the field sales associate was made aware that a reintervention will be done on (b)(6) 2024 due to a type b dissection (disease progression) distal to the original implant.On (b)(6) 2024, patient underwent an endovascular reintervention in zone 4 utilizing a gore® tag® conformable thoracic stent graft with active control system (ctagac) and a 24fr gore® dryseal flex introducer sheath.The ctagac device was opened and inserted inside the patient but not implanted as it was tight in the sheath, with difficulty physician got it through the sheath then the sheath backed out of the vessel and physician tried to pull the device through the sheath to take it out, so he could reintroduce the dilator but were unable to completely advance the device through the sheath.Device was removed along with the sheath and on the back table, it was visible that the sheath was damaged at the tip from trying to pull the stent back into it.Physician then used two gore® tag® conformable thoracic stent graft with active control system and a new sheath instead to complete the procedure.
 
Additional Manufacturer Narrative
Imaging evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: one time-point is available for evaluation: post-implantation cta dated (b)(6) 2024.The imaging shows the presence of one gore® ctag® device implanted just distal to the lsa.The false lumen appears to begin at the level of the distal border of the lsa.There appears to be a tear/fenestration near the distal end of the implanted device.There is an aortic tear ~26cm distal to the lsa in the descending thoracic aorta by outer curve length.Cannot confirm the dissection distal to the implanted device occurred post implantation of the original device with available imaging.Images provided do not allow for evaluation in relation to the reported complaint.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18735773
Report Number2017233-2024-04631
Device Sequence Number6276070
Product Code MIH
UDI-Device Identifier00733132646999
UDI-Public00733132646999
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Catalogue NumberTGM454515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexMale